Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|frenchy - Sun Nov 25, 2007 11:38 am||
Hello. I occasionally experience MS related Trigeminal Neuralgia. sometimes it lasts for months, and I follow a prescribed regimen of Neurotin that helps quite a bit. Sometimes my attacks are very short-lived; a few days at the most. Long story short, I try to stay off medications as much as i can. I would like to know, is it okay for me to take Neurontin short term, for example, one 400 mg pill two times a day for two days? I have done this in the past with success in managing the pain, but i've read that occasional use is dangerous...without seeing any explanations as to why. Any help would be much appreciated! I live in a foreign country, and it is very hard for me to see my doctor regularly. I am a 40 year old female, diagnosed with MS two years ago, no surgeries, no family history of disease, take Rivotril from time to time. All the best.
|Dr. Chan Lowe - Tue Nov 27, 2007 2:08 am||
Neurontin is often a very good medication for nerve pain. It often works best when taken steadily and achieves full effect after building up a little.
The concern about starting and stopping rapidly is that this can increase the risk of side effects, which include drowsiness, vision changes, tremors, emotional swings, and thought disorders.
It is important to let your doctor know how you are taking your medications so your healthcare team is aware of any issues that may develop.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.